Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Green Bay, WI

May 23, 2011

NWS Green Bay, WI issued this small craft advisory at May 23, 2011, 4:25 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 4:25 AM CDT (09:25 UTC)
Expired
May 24, 2011, 3:07 AM CDT
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WHUS73 KGRB 230925
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
425 AM CDT MON MAY 23 2011

...BLUSTERY CONDITIONS EXPECTED TODAY AND TONIGHT...

.A STORM SYSTEM OVER LAKE SUPERIOR EARLY THIS MORNING WILL SHIFT
EAST TODAY. WEST WINDS IN THE WAKE OF THE STORM WILL INCREASE AND
BECOME QUITE GUSTY TODAY...ESPECIALLY NEAR THE SHORELINE. 

A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. WATERS ADJACENT TO NORTHERN DOOR COUNTY
ARE LIKELY TO EXPERIENCE A PERIOD OF FAIRLY STRONG NORTH WINDS
IMMEDIATELY FOLLOWING THE PASSAGE OF THE FRONT. 

LMZ521-541-231730-
/O.NEW.KGRB.SC.Y.0040.110523T0925Z-110524T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
425 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT TUESDAY. 

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS AS THEY VEER FROM
  SOUTH EARLY THIS MORNING TO WEST BY MID-AFTERNOON. A SHARP WIND
  SHIFT TO THE NORTHWEST IS EXPECTED LATE IN THE AFTERNOON. NORTH
  WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT.

* WAVES: WAVES OF 2 TO 4 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-231730-
/O.NEW.KGRB.SC.Y.0040.110523T0925Z-110524T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
425 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS AS THEY VEER FROM
  SOUTH EARLY THIS MORNING TO WEST BY AFTERNOON. WINDS WILL SHIFT
  TO THE NORTHWEST DURING THE EARLY EVENING...BUT WILL DIMINISH TO
  10 TO 15 KNOTS AFTER SUNSET.

* WAVES: WAVES OF 2 TO 4 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
5 follow-up statements
980 
WHUS73 KGRB 230931
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
431 AM CDT MON MAY 23 2011

...BLUSTERY CONDITIONS EXPECTED TODAY AND TONIGHT...

.A STORM SYSTEM OVER LAKE SUPERIOR EARLY THIS MORNING WILL SHIFT
EAST TODAY. WEST WINDS IN THE WAKE OF THE STORM WILL INCREASE AND
BECOME QUITE GUSTY TODAY...ESPECIALLY NEAR THE SHORELINE.

A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. WATERS ADJACENT TO NORTHERN DOOR COUNTY
ARE LIKELY TO EXPERIENCE A PERIOD OF FAIRLY STRONG NORTH WINDS
IMMEDIATELY FOLLOWING THE PASSAGE OF THE FRONT.

LMZ521-541-231745-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
431 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY. 

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS AS THEY VEER FROM 
  SOUTH EARLY THIS MORNING TO WEST BY MID-AFTERNOON. A SHARP 
  WIND SHIFT TO THE NORTHWEST IS EXPECTED LATE IN THE AFTERNOON. 
  NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT. 

* WAVES: WAVES OF 2 TO 4 FEET ARE EXPECTED.

* AREAS OF FOG WILL REDUCE VISIBILITIES TO BELOW 1 MILE AT TIMES
  EARLY TODAY...UNTIL WINDS TURN SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-231745-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
431 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS AS THEY VEER FROM 
  SOUTH EARLY THIS MORNING TO WEST BY AFTERNOON. WINDS WILL 
  SHIFT TO THE NORTHWEST DURING THE EARLY EVENING...BUT WILL 
  DIMINISH TO 10 TO 15 KNOTS AFTER SUNSET. 

* WAVES: WAVES OF 2 TO 4 FEET ARE EXPECTED.

* AREAS OF FOG WILL REDUCE VISIBILITIES TO BELOW 1 MILE AT TIMES
  EARLY TODAY...UNTIL WINDS TURN SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
984 
WHUS73 KGRB 231518
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CDT MON MAY 23 2011

...BLUSTERY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT...

.LOW PRESSURE OVER LAKE SUPERIOR DURING THE LATE MORNING WILL MOVE
EAST THIS AFTERNOON. WEST WINDS IN THE WAKE OF THIS SYSTEM WILL
INCREASE AND BECOME QUITE GUSTY...ESPECIALLY NEAR THE SHORELINE.

A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. WATERS ADJACENT TO NORTHERN DOOR COUNTY
WILL LIKELY EXPERIENCE A PERIOD OF FAIRLY STRONG NORTH WINDS
IMMEDIATELY FOLLOWING THE PASSAGE OF THE FRONT.

LMZ521-541-232330-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1018 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY. 

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS AS THEY VEER FROM
  SOUTHWEST DURING LATE MORNING TO WEST BY MID-AFTERNOON. A SHARP
  WIND SHIFT TO THE NORTHWEST IS EXPECTED LATE IN THE AFTERNOON.
  NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT.

* WAVES: WAVES OF 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ522-542-543-232330-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1018 AM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* WINDS: WINDS WILL INCREASE TO 15 TO 25 KNOTS AS THEY VEER FROM
  SOUTHWEST DURING THE LATE MORNING TO WEST BY AFTERNOON. WINDS
  WILL SHIFT TO THE NORTHWEST DURING THE EARLY EVENING...AND DIMINISH
  TO 10 TO 15 KNOTS AFTER SUNSET.

* WAVES: WAVES OF 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
489 
WHUS73 KGRB 232122
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT MON MAY 23 2011

...BLUSTERY CONDITIONS EXPECTED THROUGH LATE TONIGHT...

.LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL CONTINUE TO MOVE EAST
FOR TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO BE GUSTY...ESPECIALLY
NEAR THE SHORELINE THROUGH EARLY EVENING.

A SECONDARY COLD FRONT WILL DROP SOUTH ACROSS THE AREA THIS EVENING.
WATERS ADJACENT TO NORTHERN DOOR COUNTY WILL LIKELY EXPERIENCE A
PERIOD OF FAIRLY STRONG NORTH WINDS IMMEDIATELY FOLLOWING THE
PASSAGE OF THE FRONT.

LMZ521-541-240530-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
422 PM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY. 

* WINDS: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL VEER N BY EARLY
  EVENING...AS A SHARP WIND SHIFT IS EXPECTED.

* WAVES: WAVES OF 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-240200-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
422 PM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH
  EARLY EVENING...THEN SHIFT NORTHWEST LATER ON TONIGHT.

* WAVES: WAVES OF 2 TO 4 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
252 
WHUS73 KGRB 240300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT MON MAY 23 2011

...BLUSTERY CONDITIONS EXPECTED THROUGH LATE TONIGHT...

.LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL CONTINUE TO MOVE
EAST AWAY FROM THE REGION. GUSTY NORTH WINDS WILL CONTINUE THROUGH
 EARLY TUESDAY MORNING...BEFORE EASING.


LMZ521-541-241000-
/O.CON.KGRB.SC.Y.0040.000000T0000Z-110524T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1000 PM CDT MON MAY 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY. 

* WINDS: NW WINDS OF 15 TO 25 KNOTS.

* WAVES: WAVES OF 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
236 
WHUS73 KGRB 240807
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
307 AM CDT TUE MAY 24 2011

...SMALL CRAFT ADVISORY CANCELLED...

.WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
LEVELS. 

LMZ521-541-240915-
/O.CAN.KGRB.SC.Y.0040.000000T0000Z-110524T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
307 AM CDT TUE MAY 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 23, 4:04 AM CDT, 21 minutes earlier.

Area forecast discussion, May 23, 4:04 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CDT MON MAY 23 2011

.SYNOPSIS...COOLER WITH A CHANCE OF RAIN ACROSS THE SOUTHERN PART
OF THE AREA MID-WEEK...THEN WARMER NEXT WEEKEND.

UPR FLOW ACRS NOAM SPLIT. BLOCKY NRN STREAM DOMINATED BY
RIDGE LOCKED-IN OVER NW CANADA...WITH DEEP TROF OVER HUSDON BAY.
PROGRESSIVE SRN STREAM WAS ACRS THE CONUS. LEAD SRN STREAM SYSTEM
WL EXIT THE E LATER TDA...WITH FOLLOWING SYSTEM BRUSHING THE AREA
MID-WK.

HIGH PRESSURE BUILDING SWD INTO CONFLUENT ZONE OVER THE ERN CONUS
WL DRIVE COLDER AIR INTO THE FCST AREA. THAT WL BE RE-INFORCED BY
CLDS AND PROBABLY SOME PCPN MID-WK...AND LEAD TO BLO NORMAL TEMPS
FOR MOST OF THE FCST PERIOD. TEMPS WL REBOUND LATE AS RIDGING
BUILDS AHEAD OF THE NEXT STG SRN STREAM SYSTEM WORKING THROUGH THE
WRN STATES. PCPN WL BE TIED TO SYSTEMS MOVG THROUGH THE SRN
STREAM...AND UNCERTAINTY ON TRACK OF THOSE MAKE ESTIMATING AMNTS
DIFFICULT.
&&

.SHORT TERM...TDA/TNGT/TUE. UPR SYSTEM RESPONSIBLE FOR GENERATING
YDA/S SVR WX WL BE RIGHT ACRS NERN WI THIS MORNING...THE START TO
PULL AWAY THIS AFTN. SFC TEMPS WL BE COOLER THAN YDA...SO SVR WX
NOT EXPECTED. MODEL SOUNDINGS SUGGEST CAPE WILL BE LIMITED...BUT
BEING RIGHT UNDER UPR LOW MID-DAY IT SEEMED WISE TO KEEP THUNDER
IN THE FCST. SOME SMALL HAIL MIGHT ALSO BE POSSIBLE WITH THE
STORMS.

COLD FRONT TRAILING WWD FM DEPARTING SYSTEM WL WORK THROUGH THE N
LATE TDA...AND ACRS THE REST OF THE AREA THIS EVENING. COLDER AND
DRIER AIR SHOULD WORK IN BEHIND THE FRONT. ISOLD SHRA MIGHT LINGER
PAST 00Z...BUT CHC JUST SEEMED TOO LOW TO INCLUDE AT THIS POINT.
TEMPS IN THE N WL FALL INTO THE 30S...BUT COUNTING ON WINDS
STAYING UP ENOUGH TO PREVENT FROST.

COOLER AIR WL BE IN PLACE FOR TUE. WL PROBABLY GET SOME CU TO
FORM...BUT DRIER AIR WORKING IN FM THE NE WL LIMIT THAT...ESP NEAR
THE LAKE. GIVEN THE EXPECTATION OF GETTING AT LEAST SOME SUN...
WENT WITH TEMPS A LITTLE ABV GUID. MOST AREAS OTHER THAN N-C WI
AND NEAR THE LAKE OUGHT TO BE ABLE TO MAKE 60F IN LATE MAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY.

WEAK UPPER RIDGING SHOULD PROVIDE FOR DRY WEATHER TUESDAY NIGHT.
PROVIDING THAT SKIES CLEAR THERE SHOULD BE SOME FROST IN THE NORTH
WITH LOWS IN THE 30S.

UPPER LOW FORECAST TO MOVE EAST FROM KANSAS TUESDAY NIGHT AND
WEDNESDAY IS NOW A BIT FURTHER NORTH THAN YESTERDAYS RUNS. THE
MODELS HAVE BOUNCED AROUND WITH THIS SYSTEM THE PAST SEVERAL DAYS.
THE UPPER JET THAT WILL PRODUCE THIS SYSTEM IS STILL OFF THE
CALIFORNIA COAST...SO WOULD NOT DOUBT IF THE TRACK SHIFTS SOUTH
AGAIN WITH THE 12Z RUNS. WHILE THE SURFACE LOW IS QUITE FAR SOUTH
FOR PRECIPITATION THIS FAR NORTH...THERE IS DECENT 850MB
CONVERGENCE AND WARM ADVECTION WEDNESDAY AFTERNOON AND EVENING IN
THE SOUTHEASTERN THIRD OF THE FORECAST AREA SO INCREASED THE
CHANCE OF RAIN THERE. IF RAIN DOES MATERIALIZE WEDNESDAY THEN WE
MAY HAVE A NON DIURNAL TEMPERATURE RANGE WITH TEMPERATURES FALLING
DURING THE AFTERNOON AS THE RAIN FALLS INTO LOW LEVEL DRY AIR AND
WE GET EVAPORATIVE COOLING.

DRIER AIR RETURNS BY EARLY THURSDAY AND CONTINUES THROUGH FRIDAY
NIGHT. THE SOURCE REGION FOR THE AIR THURSDAY AND FRIDAY IS FROM
THE ICE AND SNOW COVERED HUDSON BAY REGION...SO THE AIR ARRIVING
HERE SHOULD BE COOL AND DRY. MODEL FORECAST SOUNDINGS SUGGEST THAT
PRECIPITABLE WATER VALUES FOR FRIDAY MORNING COULD BE AS LOW AS
.10 INCHES...WHICH MAY BE AS LOW AS WHAT WE HAVE EVER OBSERVED
HERE AT THIS TIME OF YEAR. EXPECT RELATIVE HUMIDITIES IN THE TEENS
IN NORTHERN WISCONSIN FRIDAY. LOTS OF MODEL DIFFERENCES IN REGARDS
TO THE CHANCE OF RAIN NEXT SATURDAY AND SUNDAY...SO MADE NO
CHANGES TO CURRENT FORECAST.
&&

.AVIATION...SOME FG EXPECTED OVER THE FAR E EARLY TDA.
OTHERWISE...EXPECT MAINLY VFR AND HIGHER-END MVFR CIGS TDA...AND
DECR CLDS TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/RDM
Hazardous weather outlook, May 22, 12:03 PM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 PM CDT SUN MAY 22 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1203 PM CDT SUN MAY 22 2011

...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE THIS
AFTERNOON AND EVENING. THE PRIMARY RISK IS OF LARGE HAIL AND
DAMAGING WINDS. BUT THERE IS ALSO A RISK OF TORNADOES. OVER
CENTRAL AND NORTH-CENTRAL WISCONSIN...THE GREATEST RISK WILL
OCCUR FROM 200 PM TO 800 PM. OVER THE EAST...THE GREATEST RISK
WILL OCCUR FROM 400 PM THROUGH 1100 PM.

A STRONG UPPER-LEVEL STORM SYSTEM MOVING TOWARD THE AREA FROM THE
WEST IS EXPECTED TO INITIATE SEVERE THUNDERSTORMS OVER SOUTHEAST
MINNESOTA AND WESTERN WISCONSIN DURING THE EARLY TO MIDDLE
AFTERNOON HOURS. THE STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE
COMPLEX OF SEVERE STORMS AND MOVE EAST INTO THE AREA. THE COMPLEX
IS LIKELY TO PRODUCE DAMAGING WINDS AND LARGE HAIL. BUT TORNADOES
WILL ALSO BE POSSIBLE...ESPECIALLY IF A FEW DISCRETE STORMS ARE
ABLE TO DEVELOP AND REACH THE AREA BEFORE ORGANIZING INTO THE
COMPLEX.

AS A RESULT OF THE SEVERE WEATHER POTENTIAL...THE STORM PREDICTION
CENTER HAS POSTED A MODERATE RISK FOR SEVERE THUNDERSTORMS SOUTH
AND WEST OF A LINE FROM WAUSAU TO OSHKOSH...AND A SLIGHT RISK
ACROSS THE REMAINDER OF THE AREA.

AREAS OF DENSE FOG WILL PERSIST NEAR LAKE MICHIGAN TODAY AND
POSSIBLY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...BUT THOSE STORMS ARE
NOT EXPECTED TO BE SEVERE.

FROST IS POSSIBLE AWAY FROM LAKE MICHIGAN TUESDAY NIGHT...WEDNESDAY
NIGHT...AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-231715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1203 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING. AREAS OF DENSE FOG ARE LIKELY TO PERSIST THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...BUT THOSE STORMS ARE
NOT EXPECTED TO BE SEVERE. CONDITIONS HAZARDOUS TO SMALL CRAFT
ARE POSSIBLE MONDAY.

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:23 PM CDTSevere Thunderstorm WarningGRBOconto, Shawano, Waupaca52 min
May 22, 8:25 PM CDTSpecial Marine WarningGRB95 min
May 22, 8:48 PM CDTSpecial Marine WarningGRB117 min
May 22, 9:18 PM CDTSpecial Marine WarningGRB42 min

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.